What Parents Should Know About Steroid Abuse


Being a parent was never easy, even more so now that there seems to be more dangers and temptations for our teenaged kids to fall for.

One of the things that parents should watch out for is abuse of anabolic steroids, which has gained popularity in recent years among high school students who would like to improve their abilities in sports, the way some professional athletes do.

Here are some signs and symptoms that parents should watch out for when it comes to anabolic steroid abuse.

steroid abuseA teenager who is taking anabolic steroids will undergo rapid weight gain – as much as 5 to 10 kg within the first 12 weeks of taking the drug. They will also show rapid muscle development, which is one of the main reasons why student athletes – even ones who are still in high school – take steroids to begin with.

Teenagers are known to be at that stage in their lives when they are most prone to acne, and this is made even worse with steroid intake. Anabolic steroids can cause severe acne on the face, arms, shoulders and upper back.

Beyond physical changes and symptoms, parents may also notice extreme personality changes in teenagers who are taking anabolic steroids. A teen on steroids may be happy or pleasant one moment, then suddenly erupts in anger and rage.

Other signs of anabolic steroid intake include the appearance of red and purple spots on the body (especially in the upper body), baldness, changes in the color of the skin, swelling of the face, excessively oily skin, and development of breast tissue in males.

Pass it on. Help a friend or a loved one.
  1. No comments yet.
(will not be published)